I’ve been on my new meds – Keppra – for twelve days now at 250 mg twice a day on top of 200 mg of tegretol retard twice daily.
This is the first night I’ve not slumped unconscious at about 7:30 once I’ve got home. In fact, somewhat the opposite: Mrs P has become slightly concerned that I have become slightly manic!
She thinks that I’m perky, dilated pupils and restlessness moving from one activity to another… Not necessarily finishing the first task or tasks before moving on elsewhere!
As I’ve been on carbamazepine since I was 17, I’m not sure whether what is coming across as manic is not actually me which carbamazepine has been suppressing for the last 22 years!
Although does appear to be a possible side effect: check it out here
Okay, so following on from a simple query about my medication, I have been ECGed and EEGed and MRIed and the upshot of it all seems to be: try these new tablets!
I don’t actually have another appointment with my neurologist until Christmas Eve but I guess I’ll be summonsed again if the EEG and MRI show anything worrying. Like a lump or a small Irish leprechaun lurking inside my skull.
So, my new tablets are Keppra, small and blue and most definitely nothing at all like Viagra!
Taking them in combination with Carbamazepine is proving interesting: a slight dissociation and sudden tiredness, literally knocking me out at about seven o’clock in the evening the last couple of nights. And some serious headaches pretty constantly.
Still, I’m hoping that once I knock off the Tegretol and take only the Keppra it’ll be easier.